Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 29, 2016, 2:09 AM CST for 5 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 29, 2016, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2016, 2:09 AM CST (08:09 UTC)
- In effect from
- Dec 29, 2016, 9:00 AM CST
- Expired
- Dec 29, 2016, 2:26 PM CST
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 129 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS73 KABR 290809 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 209 AM CST THU DEC 29 2016 ...GUSTY WINDS THROUGH THE AFTERNOON... .STRONG WINDS ARE EXPECTED TODAY FOR THE HIGHER ELEVATIONS OF THE SISSETON HILLS AND INTO WESTERN MINNESOTA. MNZ039-046-SDZ008-020>023-291615- /O.NEW.KABR.WI.Y.0017.161229T1500Z-161229T2300Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...HAYTI...CLEAR LAKE 209 AM CST THU DEC 29 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE...WITH REDUCED VISIBILITY. ICY ROADS AND STRONG WINDS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
2 follow-up statements
531 WWUS73 KABR 291540 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 940 AM CST THU DEC 29 2016 ...GUSTY WINDS THROUGH THE AFTERNOON... .STRONG WINDS ARE EXPECTED TODAY FOR THE HIGHER ELEVATIONS OF THE SISSETON HILLS AND INTO WESTERN MINNESOTA. MNZ039-046-SDZ008-020>023-292300- /O.CON.KABR.WI.Y.0017.000000T0000Z-161229T2300Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...HAYTI...CLEAR LAKE 940 AM CST THU DEC 29 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE... WITH REDUCED VISIBILITY. ICY ROADS AND STRONG WINDS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
821 WWUS73 KABR 292026 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 226 PM CST THU DEC 29 2016 MNZ039-046-SDZ008-020>023-292130- /O.CAN.KABR.WI.Y.0017.000000T0000Z-161229T2300Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...HAYTI...CLEAR LAKE 226 PM CST THU DEC 29 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BREEZY THIS AFTERNOON AT 20 TO 35 MPH BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. WINDS WILL DIMINISH CONSIDERABLY THIS EVENING BECOMING LIGHT AND VARIABLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 28, 11:45 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 28, 11:45 PM CST, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1145 PM CST Wed Dec 28 2016 .UPDATE... Issued at 1144 PM CST Wed Dec 28 2016 06z aviation discussion updated below. UPDATE Issued at 837 PM CST Wed Dec 28 2016 Good surface pressure gradient across the state this evening keeping west to northwest winds up into the 20 to 35 mph range. These may fall off a little tonight but stay breezy. Have increased winds a little for the night. Updated forecast. UPDATE Issued at 547 PM CST Wed Dec 28 2016 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Thursday Afternoon) Issued at 324 PM CST Wed Dec 28 2016 Breezy/windy conditions will continue overnight and through the day Thursday before subsiding Thursday night as a surface ridge axis moves into the area. In the past hour, winds have butted up close to advisory levels over the western CWA, but expect these speeds to die down slightly by sunset. Web cams have been largely OK today in regards to blowing snow, but expect with these winds there there are still areas of blowing snow across especially central/north central SD. Continued with the mention of patchy/areas of blowing snow overnight and through the day Thursday, with emphasis on areas with deeper snow pack and stronger winds. .LONG TERM...(Thursday Evening through Wednesday) Issued at 324 PM CST Wed Dec 28 2016 Not a whole lot of change in the 12Z model solutions for late this week through the middle of next week. The focus this forecast package is strength of winds Friday/Friday night and again early next week. Also, out of the multiple s/ws aloft that potentially move through the region in the out periods, paying the closest attention to the one working through the Dakotas early next week. Pops probably should be a little bit higher on Monday into Monday evening, but will leave superblend guidance alone for now. The general trend still remains, anyway, for some snow chances. From Thursday night through about the middle of Sunday temperatures are expected to be generally anywhere from one standard deviation above to one standard deviation below climo normal. But then another arctic cold frontal passage hits the forecast area and temperatures drop to 2 to 3 standard deviations below climo normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1144 PM CST Wed Dec 28 2016 VFR conditions are expected at all locations through tonight and Thursday. West to northwest winds of 15 to 30 knots are expected at all airports into late Thursday afternoon before decreasing. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...TMT LONG TERM...Dorn AVIATION...Mohr
Hazardous weather outlook, Dec 28, 3:46 AM CST, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CST WED DEC 28 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 346 AM CST WED DEC 28 2016 /246 AM MST WED DEC 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. GUSTS WILL TOP OUT BETWEEN 30 TO 45 MPH. AREAS THAT RECEIVED FRESH SNOW MAY EXPERIENCE BLOWING AND DRIFTING WITH OCCASIONAL REDUCED VISIBILITY AND POOR DRIVING CONDITIONS WITH THESE HIGHER GUSTS. WINDS WILL WEAKEN SOMEWHAT OVERNIGHT...BUT ARE EXPECTED TO REDEVELOP AGAIN FOR THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
In the hours before
Local storm report, Dec 28, 8:36 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
836 PM CST WED DEC 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 S ARTAS 45.87N 99.81W
12/27/2016 M4.0 INCH CAMPBELL SD CO-OP OBSERVER
1.18 INCHES OF TOTAL PRECIPITATION. 48 HOUR
TOTALS.
&&
RLLocal storm report, Dec 28, 8:38 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
838 PM CST WED DEC 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 6 E HAYES 44.37N 100.90W
12/27/2016 M4.0 INCH STANLEY SD CO-OP OBSERVER
1.18 INCHES OF TOTAL PRECIPITATION. 72 HOUR
TOTALS.
&&
RLLocal storm report, Dec 28, 9:38 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
938 PM CST WED DEC 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM NON-TSTM WND GST 2 ENE PIERRE 44.38N 100.28W
12/25/2016 M65 MPH HUGHES SD ASOS
PEAK GUST SO FAR OF 65 MPH.
1115 PM NON-TSTM WND GST 9 NNW VIVIAN 44.06N 100.33W
12/25/2016 M69 MPH LYMAN SD MESONET
SUSTAINED 52 MPH WITH GUSTS OF 69 MPH.
0609 PM ICE STORM SOUTH SHORE 45.10N 96.93W
12/25/2016 CODINGTON SD PUBLIC
DOWNED POWER POLES IN THE SOUTH SHORE AREA.
0432 PM BLIZZARD MOBRIDGE 45.54N 100.44W
12/25/2016 WALWORTH SD EMERGENCY MNGR
VISIBILITY LESS THAN A QUARTER MILE FROM
LATE AFTERNOON ON CHRISTMAS INTO MONDAY.
CONDITIONS EXISTED THROUGHOUT MOST OF THE
COUNTY.
0513 PM FREEZING RAIN EUREKA 45.77N 99.62W
12/25/2016 E0.50 INCH MCPHERSON SD PUBLIC
MANY TREE BRANCHES DOWN.
0606 PM FLASH FLOOD ABERDEEN 45.47N 98.48W
12/25/2016 BROWN SD LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SIGNIFICANT FLOODING
OVER SEVERAL MAJOR INTERSECTIONS.
0606 PM FLASH FLOOD ABERDEEN 45.47N 98.48W
12/25/2016 BROWN SD LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SIGNIFICANT FLOODING
OVER SEVERAL MAJOR INTERSECTIONS.
0607 PM ICE STORM SISSETON 45.66N 97.05W
12/25/2016 ROBERTS SD PUBLIC
POWER OUT FIVE MILES WEST OF SISSETON WITH
1/2" OF ICE ACCUMULATION IN THE AREA.
1230 PM BLIZZARD MOUND CITY 45.73N 100.07W
12/25/2016 CAMPBELL SD EMERGENCY MNGR
FREEZING RAIN/SLEET IN THE MORNING, THEN
BLIZZARD AFTER ABOUT NOON. CONDITIONS
IMPROVED LATER THAT EVENING, BUT WORSENED TO
BLIZZARD ONCE AGAIN AFTER ABOUT 3 AM ON THE
26TH.
1129 PM NON-TSTM WND GST 3 SE RELIANCE 43.85N 99.57W
12/25/2016 M72 MPH LYMAN SD MESONET
SUSTAINED WINDS OF 59 MPH WITH GUST OF 72
MPH.
1140 PM NON-TSTM WND GST 3 S GORMAN 44.89N 100.08W
12/25/2016 M53 MPH SULLY SD MESONET
SUSTAINED 42 MPH WITH GUSTS OF 53 MPH.
1154 PM NON-TSTM WND GST 1 NNE STEPHAN 44.26N 99.44W
12/25/2016 M62 MPH HYDE SD MESONET
SUSTAINED 48 MPH WITH GUSTS OF 62 MPH.
1110 PM NON-TSTM WND GST 3 N GANN VALLEY 44.08N 98.99W
12/25/2016 M44 MPH BUFFALO SD MESONET
SUSTAINED 44 MPH WITH GUSTS OF 58 MPH.
0335 PM BLIZZARD TIMBER LAKE 45.43N 101.07W
12/25/2016 DEWEY SD PUBLIC
VISIBILITY NEAR ZERO FOR APPROXIMATELY 8
HOURS.
0719 PM ICE STORM WATERTOWN 44.91N 97.17W
12/25/2016 CODINGTON SD UTILITY COMPANY
CODINGTON-CLARK ELECTRIC COOPERATIVE, INC.
HAS REPORTED THAT THEY ARE EXPERIENCING
EXTENSIVE POWER OUTAGES. SIX OF THEIR NINE
SUBSTATIONS ARE DOWN. THEY ESTIMATE TO HAVE
LOST OVER 100 DISTRIBUTION POLES IN THEIR
SERVICE AREA.
0600 PM ICE STORM HECLA 45.88N 98.15W
12/25/2016 BROWN SD PUBLIC
1/4-1/2" ICE NEAR HECLA.
1130 AM FREEZING RAIN ANDOVER 45.41N 97.90W
12/25/2016 E0.00 INCH DAY SD CO-OP OBSERVER
FREEZING RAIN SHOWER WITH A TRACE OF
ACCUMULATION.
0340 PM FREEZING RAIN HOSMER 45.58N 99.47W
12/25/2016 E0.10 INCH EDMUNDS SD PUBLIC
NO ELECTRICITY IN HOSMER. LOTS OF ICE.
REPORT VIA TWITTER. .
0623 PM ICE STORM SUMMIT 45.30N 97.04W
12/25/2016 ROBERTS SD PUBLIC
1.5" OF ICE NORTHWEST OF SUMMIT.
0638 PM ICE STORM PICKEREL LAKE STATION 45.50N 97.27W
12/25/2016 DAY SD PUBLIC
HALF INCH OF ICE REPORTED NEAR PICKEREL LAKE
WITH MEDIUM SIZED BRANCHES DOWN. STILL
RAINING.
0930 AM FREEZING RAIN MILLER 44.52N 98.99W
12/25/2016 U0.01 INCH HAND SD LAW ENFORCEMENT
HAND COUNTY SHERIFF REPORTS EVERYTHING IS
ICY. REPORT RELAYED VIA SOCIAL MEDIA.
0315 PM FREEZING RAIN WATERTOWN 44.91N 97.17W
12/25/2016 E0.25 INCH CODINGTON SD BROADCAST MEDIA
RADIO STATIONS 96.1 FM AND 106.3 FM ARE OFF
THE AIR.
0513 PM ICE STORM EUREKA 45.77N 99.62W
12/25/2016 MCPHERSON SD PUBLIC
MANY TREE BRANCHES DOWN AFTER HALF AN INCH
OR MORE OF ICE HAS FALLEN.
0814 PM ICE STORM LEOLA 45.72N 98.94W
12/25/2016 MCPHERSON SD PUBLIC
POWER OUT FOR THREE HOURS WITH HALF AN INCH
OF ICE 5W OF LEOLA.
0712 PM ICE STORM WEBSTER 45.34N 97.52W
12/25/2016 DAY SD PUBLIC
OVER 1" OF ICE AND STILL RAINING.
0425 PM FREEZING RAIN HOVEN 45.24N 99.78W
12/25/2016 E0.20 INCH POTTER SD PUBLIC
1" OF SLUSH BUILT UP ON ROADS AND POWER OUT
IN HOVEN.
0908 PM ICE STORM CLINTON 45.46N 96.44W
12/25/2016 BIG STONE MN LAW ENFORCEMENT
ONE TREE AND MANY BRANCHES DOWN. SHERIFF'S
DEPARTMENT HAD TO USE A CHAINSAW TO REMOVE A
LARGE BRANCH OVER HIGHWAY 75. ROADS ARE LIKE
A SHEET OF ICE. NO TRAVEL RECOMMENDED BY THE
BIG STONE COUNTY SHERIFF'S DEPARTMENT.
0947 PM ICE STORM BROWNS VALLEY 45.59N 96.83W
12/25/2016 TRAVERSE MN LAW ENFORCEMENT
POWER OUTAGE IN BROWNS VALLEY AND NEARBY
RURAL AREAS.
0830 AM FREEZING RAIN 6 E HAYES 44.37N 100.90W
12/25/2016 U0.01 INCH STANLEY SD CO-OP OBSERVER
ROADS AND OTHER SURFACES VERY ICY.
0941 AM FREEZING RAIN 2 E PIERRE 44.37N 100.28W
12/25/2016 M0.15 INCH HUGHES SD ASOS
PIERRE REGIONAL AIRPORT AUTOMATED
OBSERVATION.
1053 AM SLEET GARDEN CITY 44.96N 97.58W
12/25/2016 U0.0 INCH CLARK SD CO-OP OBSERVER
RAIN JUST STARTED FALLING MIXING WITH
SLEET/FREEZING RAIN.
1030 AM FREEZING RAIN FAULKTON 45.03N 99.13W
12/25/2016 U0.01 INCH FAULK SD NWS EMPLOYEE
LIGHT FREEZING RAIN AND SLEET MIXTURE
FALLING.
0823 PM ICE STORM HERREID 45.84N 100.08W
12/25/2016 CAMPBELL SD PUBLIC
ESTIMATED 1" ICE ACCUMULATION.
0533 PM ICE STORM TORONTO 44.57N 96.64W
12/25/2016 DEUEL SD PUBLIC
HALF INCH OF SLUSH AND .1-.2" OF ICE. MANY
POWER OUTAGES IN THE AREA.
0924 PM ICE STORM POLLOCK 45.90N 100.29W
12/25/2016 CAMPBELL SD PUBLIC
.94" OF RAIN ALONG WITH .25" OF ACCUMULATED
ICE.
1000 AM FREEZING RAIN 9 SSW LOWRY 45.20N 100.07W
12/25/2016 E0.13 INCH POTTER SD COCORAHS
RAIN STARTED FALLING AT 9:15 AM AND BY 10 AM
A GLAZE OF ICE HAD FORMED ON EVERYTHING.
1200 PM FREEZING RAIN TIMBER LAKE 45.43N 101.08W
12/25/2016 E0.10 INCH DEWEY SD PUBLIC
RAIN AND FREEZING RAIN FALLING SINCE 830 AM
MST. ICE BUILD UP ON POWER LINES AND ROADS
SLUSH COVERED AND SLICK. .
0230 PM FREEZING RAIN CLEAR LAKE 44.77N 96.68W
12/25/2016 E0.10 INCH DEUEL SD BROADCAST MEDIA
NO ELECTRICITY IN CLEAR LAKE. .
0537 PM ICE STORM WALLACE 45.09N 97.48W
12/25/2016 CODINGTON SD PUBLIC
POWER OUT SINCE 2PM, BRANCHES DOWN, AND A
TREE FELL ON A HOUSE. ESTIMATED A HALF INCH
OF BUILT UP ICE.
0230 PM ICE STORM WHEATON 45.81N 96.50W
12/25/2016 TRAVERSE MN LAW ENFORCEMENT
TRAVERSE COUNTY SHERIFF'S OFFICE REPORTED
POWER OUTAGES IN WHEATON.
0630 PM ICE STORM EDEN 45.62N 97.42W
12/25/2016 MARSHALL SD PUBLIC
0.25" OF ICE AND POWER IS OUT.
0542 PM ICE STORM PEEVER 45.54N 96.96W
12/25/2016 ROBERTS SD PUBLIC
.25-.5" OF ICE, SNAPPED POWER POLES, AND
POWER IS OUT.
0732 PM ICE STORM MILBANK 45.22N 96.63W
12/25/2016 GRANT SD PUBLIC
OVER 1" OF SLUSH BUILT UP ON THE ROADS.
0436 PM FREEZING RAIN GARDEN CITY 44.96N 97.58W
12/25/2016 E0.50 INCH CLARK SD CO-OP OBSERVER
THUNDER AND LIGHTNING WITH 0.5" OF ICE
ACCUMULATION. REPORTS OF NINE POWER POLES
DOWN BETWEEN WATERTOWN AND CLARK. .
0540 PM FLASH FLOOD ABERDEEN 45.47N 98.48W
12/25/2016 BROWN SD PUBLIC
SOME BASEMENTS FLOODING IN ABERDEEN.
&&
NWS ABERDEEN SD
IRIS SYSTEMLocal storm report, Dec 28, 9:40 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
940 PM CST WED DEC 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM BLIZZARD GETTYSBURG 45.01N 99.95W
12/26/2016 POTTER SD LAW ENFORCEMENT
VISIBILITY LESS THAN 1/4 MILE FROM JUST
AFTER MIDNIGHT UNTIL NOON ON MONDAY.
0300 PM BLIZZARD 1 N CLARK 44.89N 97.73W
12/26/2016 CLARK SD EMERGENCY MNGR
WHITEOUT CONDITIONS BETWEEN CLARK AND HENRY
FROM ABOUT 11 AM TO 3 PM MONDAY.
0241 AM NON-TSTM WND GST 1 NW MELLETTE 45.16N 98.51W
12/26/2016 M55 MPH SPINK SD MESONET
SUSTAINED WINDS OF 41 MPH WITH GUSTS OF 55
MPH.
1241 AM NON-TSTM WND GST 6 E DANFORTH 44.24N 98.77W
12/26/2016 M62 MPH HAND SD MESONET
SUSTAINED 49 MPH WITH GUSTS OF 62 MPH.
1245 AM NON-TSTM WND GST 4 WSW BLUNT 44.50N 100.07W
12/26/2016 M63 MPH HUGHES SD MESONET
SUSTAINED 44 MPH WITH GUSTS OF 63 MPH.
0843 AM HEAVY SNOW POLLOCK 45.90N 100.29W
12/26/2016 M7.0 INCH CAMPBELL SD PUBLIC
MOST OF SNOW FELL ON THE 25TH.
0844 AM HEAVY SNOW TIMBER LAKE 45.43N 101.07W
12/26/2016 M5.8 INCH DEWEY SD CO-OP OBSERVER
MOST OF SNOW FELL ON THE 25TH.
0206 AM NON-TSTM WND GST 5 E ORIENT 44.90N 98.98W
12/26/2016 M65 MPH HAND SD MESONET
SUSTAINED WINDS OF 48 MPH WITH GUSTS OF 65
MPH.
0811 AM BLIZZARD ONAKA 45.19N 99.47W
12/26/2016 FAULK SD EMERGENCY MNGR
VISIBILITY NEAR ZERO FROM APPROXIMATELY 8 AM
UNTIL NEAR NOONTIME IN NORTHERN PORTION OF
COUNTY.
0841 AM HEAVY SNOW MURDO 43.89N 100.71W
12/26/2016 M6.0 INCH JONES SD CO-OP OBSERVER
MOST OF SNOW FELL ON THE 25TH.
0241 AM NON-TSTM WND GST TOLSTOY 45.20N 99.61W
12/26/2016 M56 MPH POTTER SD MESONET
SUSTAINED 42 MPH WITH GUSTS OF 56 MPH.
0116 AM NON-TSTM WND GST 17 W POLO 44.78N 99.45W
12/26/2016 M62 MPH HYDE SD PUBLIC
SUSTAINED 51 MPH WITH GUSTS OF 62 MPH.
1030 AM SNOW 6 SSE MCINTOSH 45.85N 101.28W
12/26/2016 M9.0 INCH CORSON SD CO-OP OBSERVER
24 HOUR SNOWFALL.
1130 AM BLIZZARD COLUMBIA 45.62N 98.31W
12/26/2016 BROWN SD EMERGENCY MNGR
NEAR WHITEOUT CONDITIONS FROM COLUMBIA TO
ABERDEEN FROM 830 AM TO 1130 AM MONDAY
MORNING.
1200 PM BLIZZARD CLEAR LAKE 44.77N 96.68W
12/26/2016 DEUEL SD EMERGENCY MNGR
BLIZZARD CONDITIONS WITH LESS THAN 0.25 MILE
VISIBILITY ACROSS DEUEL COUNTY FROM AROUND
830 AM TO 12 PM MONDAY.
1200 PM BLIZZARD 2 S THOMAS 44.73N 97.21W
12/26/2016 HAMLIN SD EMERGENCY MNGR
WHITEOUT CONDITIONS AND NEAR IMPOSSIBLE
TRAVEL NORTH OF HAYTI FROM AROUND 630 AM TO
12 PM MONDAY.
0100 PM BLIZZARD WEBSTER 45.34N 97.52W
12/26/2016 DAY SD LAW ENFORCEMENT
BLIZZARD CONDITIONS REPORTED ACROSS DAY
COUNTY WITH LESS THAN 0.25 MILE VISIBILITY
FROM ABOUT 9 AM TO 1 PM MONDAY.
0200 PM BLIZZARD 3 NW PEEVER 45.58N 96.99W
12/26/2016 ROBERTS SD EMERGENCY MNGR
NEAR WHITEOUT CONDITIONS ALONG I-29 SOUTH OF
SISSETON TO WILMOT FROM 530 AM TO 3 PM
MONDAY.
0200 PM BLIZZARD LAKE CITY 45.73N 97.41W
12/26/2016 MARSHALL SD EMERGENCY MNGR
BLIZZARD CONDITIONS WITH LESS THAN 0.25 MILE
VISIBILITY FROM LAKE CITY TO EDEN. FROM
ABOUT 9 AM TO 2 PM.
&&
NWS ABERDEEN SD
IRIS SYSTEMNearby
Wind Advisories in South Dakota, 2016Wind Advisories in Minnesota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.